Alert archive / Mississippi / River Flood Warnings in 2022
River Flood Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 1, 2022, 7:56 PM CST for Monroe County, Mississippi. It took effect at Jan 2, 2022, 4:21 PM CST. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2022, 7:56 PM CST (01:56 UTC)
- In effect from
- Jan 2, 2022, 4:21 PM CST
- Expired
- Jan 2, 2022, 8:59 PM CST
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 11.76 ft at Jan 2, 2022, 3:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
007
WGUS44 KMEG 020156
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
756 PM CST Sat Jan 1 2022
...The National Weather Service in Memphis TN has issued a Flood
Warning for the following rivers in Mississippi...
Tombigbee River at Bigbee
For the Tombigbee River...including Fulton, Bigbee, Amory, Aberdeen
L & D...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/memphis.
The next statement will be issued on Sunday afternoon unless
conditions warrant.
&&
MSC095-031400-
/O.NEW.KMEG.FL.W.0002.220102T2221Z-220104T0600Z/
/BGBM6.1.ER.220102T2221Z.220103T1200Z.220104T0000Z.NO/
756 PM CST Sat Jan 1 2022
...FLOOD WARNING IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River at Bigbee.
* WHEN...From Sunday afternoon to early Tuesday morning.
* IMPACTS...At 14.0 feet, Flooding of low-lying agricultural land is
occurring.
* ADDITIONAL DETAILS...
- At 7:30 PM CST Saturday the stage was 9.4 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow afternoon to a crest of 15.5 feet Monday morning. It
will then fall below flood stage Monday evening.
- Flood stage is 14.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
TLSJr1 follow-up statement
066
WGUS84 KMEG 030259
FLSMEG
Flood Statement
National Weather Service Memphis TN
859 PM CST Sun Jan 2 2022
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Tombigbee River at Bigbee
MSC095-030400-
/O.CAN.KMEG.FL.W.0002.000000T0000Z-220103T0259Z/
/BGBM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 PM CST Sun Jan 2 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tombigbee River at Bigbee.
* ADDITIONAL DETAILS...
- At 8:30 PM CST Sunday the stage was 11.6 feet.
- Forecast...The river will slowly fall over the course of the
next couple of days and by Thursday will fall below 10 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
TLSJrWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:51 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 1, 5:51 PM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
551 PM CST Sat Jan 1 2022
.UPDATE...
Updated to include 00Z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 346 PM CST Sat Jan 1 2022/
DISCUSSION...
A cold front has pushed into north Mississippi. Temperatures have
been dropping 12-18 degrees with its passage. Temperatures behind
the front are in the 50s with mid 70s to low 80s ahead of the
front. Most of the severe threat for the remainder of the
afternoon will be in north Mississippi, however the threat of
flooding continues across west Tennessee, the Missouri Bootheel
and East Arkansas. Along with warm temperatures the airmass across
north Mississippi features dew points in the upper 60s resulting
in CAPE between 1200 and 2300 J/kg, strong vertical shear. GWX VAD
also sampled 300 m2/s2 of 0-1 km storm-relative helicity. It
should also be noted that lightning has increased significantly
over the last couple of hours after only sparse strikes most of
the day. This is an indication of healthy updrafts overcoming the
cap that was inhibiting storms earlier. Expect storms to become
even better organized this afternoon. Tornadoes, damaging wind and
large hail all remain possible. A tornado watch remains in effect
for much of north Mississippi through 8 pm.
We should see gradual weakening starting about an hour or two
after sunset. Temperatures will get colder overnight. Morning lows
will dip into the mid 20s in northeast Arkansas, with northeast
Mississippi in the middle 40s.
Tomorrow, the upper trough associated with todays cold front will
approach the Mississippi River. A disturbance still on the east
side of the trough will track across the Midsouth. This feature
should provide enough lift to squeeze out a little bit of snow
from what little moisture is left in the airmass across the area.
It should be convective in nature so some accumulation may occur
on elevated surfaces, and maybe grassy surfaces, but roadways
should be fine. Tack on the fact that we have been abnormally warm
for weeks, it would take very heavy snow to accumulate on roads.
Temperatures will likely continue to fall through the day Sunday.
We should see our coldest temperatures Monday morning when our
northern most locations may dip into the upper teens. Most of the
area will be in the low to mid 20s. Highs Monday will struggle to
get out of the 30s for a good portion of the area. North
Mississippi and south parts of West Tennessee should make it into
the low to mid 40s.
It should be dry Monday through Wednesday with highs making it
back into the mid 40s to mid 50s Wednesday. Another strong cold
front is expected to blast through the Midsouth Wednesday night.
We may see another round of snow Wednesday night into Thursday
morning. Highs Thursday should remain in the 30s for most of the
Midsouth.
Friday is expect to be extremely cold with morning lows in the
mid teens to lower 20s. Gradual warming is expected over the
weekend.
30
&&
.AVIATION...
00Z TAFs
Cold front located over NE MS will continue to push SE tonight.
VCTS will remain possible at TUP through early to mid-evening then
transition to rain before ending. Otherwise, -RA expected
elsewhere through the same time period. Sounding profiles indicate
cold air should be deep enough Sunday morning for precipitation
to fall as mainly snow at JBR,MEM, and MKL, with mostly RA at TUP
as a mid-level trough moves through the Lower Mississippi Valley.
Confidence remains low with any potential impacts at this time. A
combination of MVFR to IFR/LIFR conditions expected tonight into
Sunday with IFR conditions anticipated to be the most prevalent.
Winds will be mostly NW between 9-12 kts with a few gusts at times
later this evening into Sunday.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 6 PM CST this evening for Clay-Craighead-
Crittenden-Cross-Greene-Mississippi-Poinsett-St. Francis.
MO...Flood Watch until 6 PM CST this evening for Dunklin-Pemiscot.
MS...None.
TN...Flood Watch until 6 PM CST this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jan 1, 3:11 PM CST, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 311 PM CST Sat Jan 1 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-022315- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 311 PM CST Sat Jan 1 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms remain possible this afternoon, mainly across north Mississippi. Damaging winds, tornadoes, and hail will be the main threats. Storms will also bring prolonged heavy rainfall which could lead to flash flooding across much of the Midsouth. A Flood Watch has been issued for much of Northeast Arkansas, the Missouri Bootheel, and all of West Tennessee. .DAYS TWO THROUGH SEVEN...Sunday through Friday Much colder air will filter into the region behind a cold front Saturday Night. An upper level disturbance will then move into the Mid-South by Sunday morning. Chances for snow will occur with the disturbance. No accumulation is expected. Wind chill values will drop into the teens Sunday and Sunday Night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into this evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jan 1, 2:28 PM CST, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
228 PM CST Sat Jan 1 2022
MSZ006-009-016-017-012100-
Itawamba MS-Tishomingo MS-Lee MS-Prentiss MS-
228 PM CST Sat Jan 1 2022
...A strong thunderstorm will impact portions of northwestern
Itawamba, northeastern Lee, southern Tishomingo and southeastern
Prentiss Counties through 300 PM CST...
At 227 PM CST, Doppler radar was tracking a strong thunderstorm near
Sandy Springs, or 9 miles east of Baldwyn, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tishomingo State Park, Belmont, Tishomingo, Burton, Pratts
Friendship, Marietta, Golden, Paden, Thrasher, Dennis, Moores Mill,
Bloody Springs, Kirkville, Carter Branch, Mingo, Hobo Station,
Petertown and Neil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CST for northeastern
Mississippi.
&&
LAT...LON 3450 8815 3439 8856 3451 8861 3475 8812
TIME...MOT...LOC 2027Z 243DEG 39KT 3447 8848
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jan 1, 2:49 PM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
249 PM CST SAT JAN 01 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM NON-TSTM WND DMG 2 WSW MILLINGTON 35.32N 89.92W
01/01/2022 SHELBY TN PUBLIC
TREES DOWN AND SOME HOUSE DAMAGE.
1145 AM TSTM WND DMG 2 N SOMERVILLE 35.27N 89.35W
01/01/2022 FAYETTE TN EMERGENCY MNGR
AN OUTBUILDING'S ROOF WAS DESTORYED AND IT DAMAGED
GRAIN BINS AND OTHER BUILDINGS.
&&
TLSJRSpecial weather statement, Jan 1, 3:22 PM CST, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
322 PM CST Sat Jan 1 2022
MSZ006-012145-
Tishomingo MS-
322 PM CST Sat Jan 1 2022
...A strong thunderstorm will impact portions of southeastern
Tishomingo County through 345 PM CST...
At 322 PM CST, Doppler radar was tracking a strong thunderstorm over
Belmont, or near Red Bay, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belmont, Golden, Dennis and Bloody Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for northeastern
Mississippi.
&&
LAT...LON 3446 8816 3446 8826 3454 8828 3460 8814
TIME...MOT...LOC 2122Z 248DEG 48KT 3449 8819
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 1, 3:41 PM CST, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
341 PM CST Sat Jan 1 2022
MSZ005-006-TNZ091-092-012215-
Tishomingo MS-Alcorn MS-McNairy TN-Hardin TN-
341 PM CST Sat Jan 1 2022
...A strong thunderstorm will impact portions of northern Tishomingo,
eastern Alcorn, southeastern McNairy and southern Hardin Counties
through 415 PM CST...
At 341 PM CST, Doppler radar was tracking a strong thunderstorm near
Glen, or near Corinth, moving northeast at 65 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corinth, J P Coleman State Park, Pickwick Landing State Park,
Burnsville, Glen, Walnut Grove, Pickwick Dam, Pineflat, Hinkle,
Farmington, Michie, Kossuth, Doskie, Strickland, Hamburg,
Biggersville, Bruton Branch, Jobes, Acton and Red Sulphur Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for western
Tennessee. A Tornado Watch also remains in effect until 800 PM CST
for northeastern Mississippi.
&&
LAT...LON 3501 8820 3493 8816 3490 8813 3476 8858
3489 8869 3529 8798 3501 8798
TIME...MOT...LOC 2141Z 240DEG 56KT 3488 8848
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SMWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:26 AM CST | Winter Weather Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 20 hr |
Nearby
River Flood Warnings in Mississippi, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.